1. Too high an intake of estrogen-promoting foods (fenugreek, soy, soyproducts)
2. Plastic- bottled drink consumption (there were some news reports that during transport, certain types of plastic bottles were exposed to higher-than-room temprature, causing a molecular break-down of the plastic chemiclas that the human body would absorb and treat like the estrogens in 'the pill')
3. Like mentioned earlier, essential mineral deficiencies (zinc, calcium, magnesium, potassium
4. Vitamine deficiencies (vitamins a,c,e,d, b3 or niacin)
5. An inability to digest certain protiens causing amino acid deficiencies (amino acids are the building blocks for hormones. In testosterone's case, most notable are L-arginine, and L-carnitine.)
6. Other undiagnosed medical problems such as ednocrinological disorders (affect hormone production), diabetes, fibromialgia, auto-immune disorders, ect.
My brother has been compounding my hormones since 2000. I just saw a doctor who ordered blood tests to check my hormone levels, primarily because my hair won't stop falling out. The doctor's office faxed the results to my brother and she had prescribed testosterone cream on the labia. I didn't like that answer and now the doctor is in Australia until mid January. The way my brother explained it is that the testosterone will increase the libido, it will build up muscle tissue and do several other positive things. It is not dangerous to apply to the labia. I am going to call the office and ask that another physician explain the results to me. Compounding HRT is the way to go. The pharmacist can closely duplicate the hormones naturally produced in your body when menopause causes them to produce less.